Mirena Cystic Acne, Jaw Line, Time Doesn, Morning Sickness, 5 Months
There are simply too many posts here to read but I did read MANY & many of the replies to some posts. I have found so much comfort in all of your comments. I wanted to reply to several of your posts but time doesn’t allow for that! So I’ll post my own. Forgive me for the length – I have so much to say about this. For those of you who have only just recently had your Mirena inserted and are concerned about the elongated period, mine was the same in the beginning. ... more »
There are simply too many posts here to read but I did read MANY & many of the replies to some posts. I have found so much comfort in all of your comments. I wanted to reply to several of your posts but time doesn’t allow for that! So I’ll post my own. Forgive me for the length – I have so much to say about this. For those of you who have only just recently had your Mirena inserted and are concerned about the elongated period, mine was the same in the beginning.
This April will be 2 years that I’ve had my Mirena. I’ve experienced the whole gamut of side effects along the way and at different intervals or times. The very first was the incredibly long period. I had bleeding for roughly 25 days out of each month the first 5 months. My dr. told me that might happen but would eventually give way to short & light or no periods. He was right. I haven’t really had a period since those first 5 months. Just the occasional light day. I’ve been loving that!
I do recall in that first year, some days of cramping, and sharp pains. Again, those eventually went away after some months. I’ve experienced the opposite of many of you when it comes to weight gain. I’ve actually lost 15 pounds since being on it. Why? The nausea. Nausea that lasted all day. It began somewhere around the 5th month after insertion (and right after the periods stopped) and has subsided in the last 3 months. So the nausea affected me for about a year (some weeks worse than others). It felt like the morning sickness from my pregnancies. I had an extremely suppressed appetite for that year I had nausea on Mirena. This was a side-effect I was willing to deal with – I hate to say it but the weight loss was a pleasant surprise, when I was expecting weight gain, which I knew could happen. But the other stuff I’m about to mention….I’m DONE!...
The cystic acne has destroyed my face – specifically my chin & jaw line & in recent weeks has started to creep up my face and is now on my back & shoulders. I have what looks to be permanent scarring. I’ve had clear skin my whole life & didn’t develop acne until mid-way thru these last 22 months on Mirena. DAILY. I haven’t had a clear-face day since the acne began. I didn’t make the Mirena connection to my cystic acne until recently. I didn’t know it was a side effect.
Fatigue, lethargy & insomnia. These have been with me for about the last year. Totally Mirena’s fault. I’m a slug. I used to workout before Mirena & now have no energy to do so. And here’s the worst side effect of all and I’m a complete idiot for not making the connection to Mirena before 2 days ago: Emotional imbalance and depression. I’ve spent the last 15 months an emotional basket case. Extreme highs & lows. COUNTLESS days of crying for no reason. COUNTLESS days of being a tyrant to my husband & kids. Moody. Mean. Short-tempered. The tiniest thing sets me off. I can’t handle the most basic of life duties without freaking out on my family or falling apart in front of them. Everyhting bothers or irritates me. The sound of my family’s voices – that’s awful! I constantly lock myself in my office away from them all. I can’t handle the slightest noise sometimes. THIS HAS BEEN EVERY DAY for the last 15 months! Like someone else posted, I wish I could wear a sign that says, “I’m so sorry for the person I’ve been these past several months”. I’ve told my husband a hundred times since I’ve had Mirena, “I don’t know who I am anymore. I think I’m going crazy. Something is wrong with me”. MY GOD!!!! I didn’t realize until a couple of days ago, when I started to cruise the Internet about more info on Mirena, that Mirena was to blame for what’s happened to me!!! I’m so angry. I’m so sad. I feel like I’ve lost nearly 2 years of my life. It sounds dramatic but it’s so very true – I’ve been that bad….my emotional well-being. I’m calling my doctor first thing Monday morning to make an appointment to have this godforsaken thing removed from me. I can’t wait to be “me” again. I’m so very sorry for all of you going thru what you’ve gone thru, as well. I know how you feel. It’s awful and I’m sorry.